MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50622
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User opened the package and advanced the delivery system to desired position while found out the stent cannot be deployed.User then retracted the device from patient and detected 30cm from tip broken.User then changed to another same device to complete the procedure.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional info: what is the reorder number of the wire guide used with this device? metii-35-480 if not with the device in question, how was the procedure finished? with another same device to complete the procedure.For complaints occurring during use (once in contact with endoscope) also ask:.Had a sphincterotomy been performed prior to this occurrence? yes.Had dilation of the obstructed area been performed prior to this occurrence? yes.What is the endoscope manufacturer and model number that was used? olympus tjf-260v.Please describe the location in the body where the stent was to be placed.Common bile duct.Was resistance encountered when advancing the wire guide through the obstructed area? yes.Was resistance encountered when advancing the stent and introducer through the obstructed area? yes.Was the introducer advanced through the side of a previously placed stent? no.Please estimate amount of time the stent was in place prior to this occurrence.N/a.Did any section of the device detach inside the endoscope or patient? no.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Device evaluated on 14-oct-21: "stent strut protruding through outer sheath.Coiled section of outer sheath separated.".
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-6-8 device of lot number c1823460 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 14 oct 2021.On evaluation of the device a strut of the stent was observed protruding through the outer sheath approx.25 cm from the distal tip.The coiled section of the outer sheath was separated between approx.29cm and/to approx.40.6 cm from the distal tip.The device flushed as expected and a 0.035¿ wireguide passed through without issue.Approx.0.7cm of the stent was deployed on return and the red safety lock was in place.Because the red lock was observed to be in place during the lab evaluation the following the lab evaluation the following additional information was requested from the customer.Was the red safety lock removed before inserting the delivery system? was the red safety lock removed before attempting to deploy the stent? the customer confirmed that the red safety lock was not removed before inserting the delivery system and was not removed before attempting to deploy the stent.Also, the information provided had indicated that the physician had encountered resistance when advancing the stent and the introducer through the obstructed area, so additional information was requested as to how the physician dealt with this resistance.Information provided indicated that the user retracted the system and used balloon to dilate the obstructed area.Document review: prior to distribution zilbs-635-6-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-6-8 of lot number c1823460 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1823460.There is evidence to suggest the user did not follow the instructions for use (ifu0065-3).The instructions for use state the following: prior to deploying the stent remove the red safety lock a definitive root cause of user error was identified in the laboratory.The instructions for use state that prior to deploying the stent the red safety lock must be removed.The customer confirmed that the red safety lock was not removed before attempting to deploy the stent.Information provided also indicates that resistance was encountered when advancing the stent and the introducer through the obstructed area.The non removal of the red safety lock together with the resistance encountered while advancing to the target location may have resulted in the coiled section of the outer sheath becoming separated from the distal tip.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
EI  
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
EI  
MDR Report Key12421825
Report Number3001845648-2021-00648
Device Sequence Number12044884
Product Code FGE
UDI-Device Identifier10827002506227
UDI-Public(01)10827002506227(17)240427(10)C1823460
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberG50622
Device Catalogue NumberZILBS-635-6-8
Device Lot NumberC1823460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/20/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/09/2021
08/09/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date11/11/2021
12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight61 KG